Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 3, 2021, 6:29 PM MDT for Blaine County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 6:29 PM MDT (00:29 UTC)
- Expired
- Aug 3, 2021, 7:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 169 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS85 KTFX 040029 SPSTFX Special Weather Statement National Weather Service Great Falls MT 629 PM MDT Tue Aug 3 2021 MTZ047-040100- Blaine- 629 PM MDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAINE COUNTY... At 629 PM MDT, a strong thunderstorm was located 18 miles north of Harlem, or 23 miles northeast of Chinook, moving southeast at 20 mph. Brief heavy rain and winds in excess of 30 mph are possible with this storm. This storm will remain over mainly rural areas of northeastern Blaine County. If outdoors, consider seeking shelter inside a building. LAT...LON 4878 10899 4891 10881 4874 10840 4853 10867 TIME...MOT...LOC 0029Z 311DEG 18KT 4880 10882 $$ SC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:15 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 3, 6:15 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 615 PM MDT Tue Aug 3 2021 ...UPDATED AVIATION SECTION... .SYNOPSIS... Smoky and hazy skies continue today, but some improvement is expected as northwest winds bring less smoky air into the region. Dry and breezy conditions are expected tomorrow, with an isolated shower or thunderstorm across the plains. A cooler, wetter pattern is expected for this weekend. && .DISCUSSION... After an unusually wet August day yesterday, drier weather has arrived for most of North-Central and Southwestern Montana today as winds turned out of the northwest. A few light rain showers have lingered across parts of eastern Fergus and Blaine counties, but these rain showers have generally been light. These rain showers will continue to diminish through the afternoon. However, as these end, there will be the chance for a few isolated showers and thunderstorms to pop up over the mountains, especially along the Rocky Mountain Front and across Southwestern Montana as skies clear and moisture leftover from yesterdays showers and storms evaporates. Otherwise, the rest of today should be relatively quiet, with temperatures reaching the mid 80s to low 90s with light winds. A weak upper level shortwave will begin to push into the area tomorrow, which will bring some increased winds to the area, especially along the Hi-Line. In addition to the winds, there may be just enough moisture, lift, and instability to trigger a few afternoon showers and thunderstorms across the North-Central Plains. However, before getting hopes too high for additional rainfall, the lower levels of the atmosphere will be very dry tomorrow, and any precipitation from showers and thunderstorms will be on the low side, and most showers and thunderstorms will likely produce more wind than rain. There will be no rest for the weary as we head into Thursday and Friday, as yet another upper level trough pushes into the area, bringing another round of showers and thunderstorms. These showers and storms should be mostly confined to Southwestern Montana during the day on Thursday, but will begin to spread northeastward into North-Central Montana Thursday night and into Friday. As we head towards the weekend, the overall pattern looks to be unsettled, breezy, and cooler than average. Showers and thunderstorms appear to be possible just about every day from Friday through Monday. Ludwig && .AVIATION... 615 PM MDT Tue Aug 3 2021 (04/00Z TAF period) VFR/MVFR visibility due to hazy skies from wildfire smoke will persist through at least 06Z, then visibility will mostly be VFR with slightly less hazy skies. Otherwise, skies will become mostly clear from the west through 06Z with decreasing northwest winds. A disturbance will then bring a chance for isolated showers and thunderstorms to most terminals after 21Z, with erratic wind gusts being the main threat. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... After many areas saw beneficial wetting rains yesterday, a return to mostly dry and breezy conditions is expected on Wednesday. A few showers and thunderstorms will remain possible, but any shower or thunderstorm is more likely to produce gusty winds than wetting rainfall. After some quieter fire weather Thursday and Friday, winds are expected to increase this weekend, with some potential for critical fire weather conditions Saturday and Sunday. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 56 93 55 93 / 10 20 20 10 CTB 54 90 53 91 / 10 20 20 10 HLN 61 95 60 94 / 0 20 10 20 BZN 53 90 54 91 / 0 20 0 20 WYS 41 80 42 82 / 20 20 10 30 DLN 51 87 52 86 / 10 10 0 40 HVR 59 92 58 94 / 10 20 20 0 LWT 56 88 56 91 / 10 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 3, 6:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 629 PM MDT Tue Aug 3 2021 MTZ047-040100- Blaine- 629 PM MDT Tue Aug 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAINE COUNTY... At 629 PM MDT, a strong thunderstorm was located 18 miles north of Harlem, or 23 miles northeast of Chinook, moving southeast at 20 mph. Brief heavy rain and winds in excess of 30 mph are possible with this storm. This storm will remain over mainly rural areas of northeastern Blaine County. If outdoors, consider seeking shelter inside a building. LAT...LON 4878 10899 4891 10881 4874 10840 4853 10867 TIME...MOT...LOC 0029Z 311DEG 18KT 4880 10882 SC
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 4, 2:35 PM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 3 more | 33 hr |
| Aug 4, 3:03 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 42 min |
| Aug 4, 3:36 PM MDT | Special Weather Statement | TFX | Cascade | 24 min |
| Aug 4, 3:44 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 12 min |
| Aug 4, 3:59 PM MDT | Special Weather Statement | TFX | Glacier | 46 min |
| Aug 4, 4:09 PM MDT | Special Weather Statement | TFX | Toole | 51 min |
| Aug 4, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 32 min |
| Aug 4, 4:14 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Aug 4, 4:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 4:18 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Aug 4, 4:23 PM MDT | Special Weather Statement | TFX | Pondera | 37 min |
| Aug 4, 4:26 PM MDT | Special Weather Statement | TFX | Glacier | 49 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | TFX | Cascade | 49 min |
| Aug 4, 4:45 PM MDT | Special Weather Statement | TFX | Teton | 45 min |
| Aug 4, 4:47 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Aug 4, 4:53 PM MDT | Special Weather Statement | TFX | Toole | 37 min |
| Aug 4, 4:56 PM MDT | Special Weather Statement | TFX | Toole | 34 min |
| Aug 4, 4:57 PM MDT | Special Weather Statement | TFX | Pondera | 33 min |
| Aug 4, 5:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Aug 4, 5:11 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Aug 4, 5:17 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
| Aug 4, 5:18 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | TFX | Teton | 37 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Liberty | 50 min |
| Aug 4, 5:32 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 5:37 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 5:42 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 5:50 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 4, 5:57 PM MDT | Special Weather Statement | TFX | Cascade | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.